MAUDE Adverse Event Report: BALT USA BALLAST 088 LONG SHEATH

BALT USA BALLAST 088 LONG SHEATH
Model Number BALLAST100
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "ballast 100, sofia 5f, trevo 4mm and trevo trak 21 micro catheter were used for a thrombectomy radial access case in the mca, right ica.Ballast was in the right ica (access from right radial, through right subclavian, up cca and into ica).As the stent was removed through the ballast, the inner lumen braiding of the ballast delaminated and tangled in the stent and the clot.Needed to puncture the ballast to reaccess with.014 guide wire.Possible reasoning behind the delamination of the ballast braiding during the stent removal process could be attributed to the curvature of the subclavian artery.No kink at any stage was seen.".
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed a needle puncturing the returned ballast unit approximately 70cm from the hub of the ballast; we observed 2 major kinks found approximately 8cm from the distal tip of the ballast unit; we observed a second puncture hole along the ballast located approximately 35cm from the distal tip; an in-house dilator was advanced through the distal end of the ballast but was unable to advance past 83cm from the distal end; the ballast unit was cut near this location, and the braided coil structure of the ballast was found to be damaged; the ballast was found to be stretched approximately 83cm from the distal end and came out of the proximal end severely stretched and knotted; the proximal end of the returned ballast unit was cut along its length (axial), showing that its inner structure and coating had become stripped from the inside of the ballast.Root cause of the reported issue endured by the ballast unit can not be definitively determined due to the returned state of the ballast.The device was returned severely damaged, with 2 observed kinks found near the distal tip of the ballast unit.Moreover, 2 puncture holes were observed along the returned ballast, located 70cm from the hub of the ballast and the other 35cm proximal of the distal tip.An in-house dilator was advanced into the reported unit but was unable to advance past 83cm from the distal end.The ballast unit was cut along its length (axial) at the location where friction was felt with the dilator, and further device analysis showed delamination of the inner lumen braiding, as reported.It is unknown if the stent associated with the incident was damaged during removal, possibly getting caught and snagging the inner lining of the ballast unit, thus leading to the delamination.Furthermore, it was reported that "delamination of the ballast braiding during the stent removal process could be attributed to the curvature of the subclavian artery".If the ballast unit endured extreme curvature within the subclavian artery, it is possible that this could have caused the catheter to ovalize at the location of the extreme tortuosity.This could have caused friction when removing the stent during the procedure, potentially leading to the reported issue.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f211200063 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.

Brand Name
BALLAST 088 LONG SHEATH
Common Device Name
BALLAST
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key13733247
Report Number3014162263-2022-00009
Device Sequence Number3892457
Product Code DQY
UDI-Device Identifier00818053022906
UDI-Public00818053022906
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K182918
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBALLAST100
Device Catalogue NumberN/A
Device Lot NumberF211200063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2022
Initial Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown